It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-08-2007, 10:30 PM   #1
Newbie
(female)
 
Join Date: Aug 2007
Location: boston
Posts: 2
della525 HB User
spironolactone edema and weight loss

Not sure where to post this, but here goes-I'm 39 years old and have slightly high BP. I had been having edema in my feet, ankles and legs for a couple of years. I kept complaining to my doctor and she'd just tell me to lose weight, I gained some weight over the past couple of years. BTW, I was this heavy before and never had swelling. My doc finally perscribed spironolactone in June, 2 months ago. I take 25mgs twice a day.
My edema is bad enough that I can feel it in my knees and thighs, my feet and ankles get so bad that it is visibilly noticable so I can't wear pants that expose my ankles, and I can't wear shoes. I have to wear either flip flops or slippers, they're the only things my feet will fit into. By the end of the day all I want to do is put my feet up, my legs feel heavy and stiff.

Since starting the spironolactone at first it seemed to help with the swelling, my legs felt better:not so heavy, I could move them easily, and my feet and ankles were noticabilly smaller. I also lost over 11 lbs in the first month, either thru my dieting or the spironolactone, not sure which.

Over the past week the spironolactone don't seem to be doing anything, it's been hot out and I'm swelling like before I started taking it. I haven't lost any weight, I've gained 3 lbs. Today I took an extra one and that didn't seem to do a lot for the swelling.

I have to see my doc tomorrow and she's going to flip because I haven't lost any weight. I'm afraid she'll take me off of it because of that. I don't want to go off it because 1) it does seem to take the edge off of the swelling, I still can't wear shoes but my legs just feel better when I'm on it 2)my acne has cleared up 3)for some odd reason it's increased my libido which was fairly low before.

Has anyone had any luck with this drug for edema? Does anyone have any ideas for me to convince the doc that I should continue with it? I'm so worried about this appointment I don't know what to do!

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Spironolactone and possible kidney problems rfbd Kidney Disorders 0 02-28-2010 04:41 PM
Spironolactone for hair loss? lulu222 Hair Loss / Alopecia 2 11-04-2009 01:47 PM
Taking Spironolactone & iron for hair loss luv2beamom Hair Loss / Alopecia 1 07-13-2009 04:52 PM
HCTZ and edema question boots4me High & Low Blood Pressure 15 10-09-2007 07:31 PM
Sulfur compounds and pitting edema tamara00 Open to All Other Health Topics 0 09-16-2007 09:27 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



ladybud (79), sjb (77), SnowBunny2020 (76), Titchou (70), JJ (53), janewhite1 (51), lenvegas (28), midwest1 (25), quincy (20), solofelix (19)

Site Wide Totals

teteri66 (1180), MSJayhawk (1007), Apollo123 (906), Titchou (851), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!